Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Epzicom vs. Truvada with Boosted Reyataz
Aug 21, 2007

Because the Viread in Truvada reduces the level of Reyataz in the bloodstream, could it be better to take Epzicom with Reyataz (provided one has had the HLA-B test and is not hypersensitive to Ziagen)? It seems that even with boosted Reyataz, the use of Epzicom would result in higher Reyataz levels. Do you have a preference of which NRTI combo to use with boosted Reyataz? Thanks.

Response from Dr. Young

Thanks for your post.

You raise some very cogent points about drug interactions. There aren't any fully powered studies that address this issue. Because of this, the relevancy of the reduction of atazanavir (Reyataz) levels with tenofovir (Viread, Truvada) remain theoretical.

It's seems clear that boosted atazanavir with either nuke combo works well in therapy naive persons. I think that the real difference in the two might be seen where the regimen's potency might be compromised- this could be because of low-level resistance or when the atazanavir levels are further compromised by taking the medication on an empty stomach or with anatacids.

With the new HLA genetic testing to reduce the risk of abacavir hypersensitivity (Ziagen, part of Epzicom), the combination of Epzicom with boosted 'taz makes a lot of sense to me. We've had quite a bit of success recently with the combination.

Just my .02. BY



Previous
right meds
Next
Stomach Pains with diarrhoea and vomiting

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement